| Model Number |
N/A |
| Medical Device Problem Code |
Inadequacy of Device Shape and/or Size (1583)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/07/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a zenith flex with spiral-z technology aaa endovascular graft iliac leg used during an evar procedure was too short, requiring the use of an additional extension.No other adverse effects were reported for this incident.Additional information regarding event details has been requested, but is currently unavailable.
Additional Manufacturer Narrative
Occupation: pharmaceutical.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
Event or Problem Description
In additional information received on 01jun2022 and 02jun2022, it was reported that the patient was not hospitalized or require prolonged hospitalization, as it was only necessary to place an extension graft during the procedure.The artery was measured with a centimetered pigtail catheter pre and post implantation of the extension.The physician was able to land the device in the planned target zone; however, after seeing that length was insufficient, it was discovered that the graft was packaged as a 13x74 but was actually 13x56.No additional procedures were required.There was no significant tortuosity of the distal aorta, iliac arteries or femoral arteries.The patient had no other pre-existing conditions.No part of the procedure was performed off-label and the patient fell within selection criteria.The graft was not altered in any way prior to implantation.The delivery system was reported to be rotated together as per ifu.
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Correction: b, h1, while this event was previously assessed as a serious injury reportable event type it was further analysis found that this event should be classified as a malfunction report.When it was determined that the graft was not in the desired landing zone they deployed an addition device to extend the seal and no endoleaks were noted at the end of the procedure.Therefore, the patient risk was not heightened due to this event and the additional device placement does not meet the criteria of a serious injury.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Investigation ¿ evaluation the complaint facility (b)(4) informed cook on 18jan2022 of an incident involving a zenith flex with spiral-z technology aaa endovascular graft iliac leg (zsle-13-74-zt) from lot 13690414.It was reported that the graft was too short during an evar procedure on (b)(6) 2022.Communication with the user facility clarified that an additional graft was placed to extend.The patient reportedly experienced no adverse effects as a result of this incident, no additional harm was reported.Reviews of the complaint history, drawing, device history record (dhr), quality control, manufacturing instructions (mi), and instructions for use (ifu), were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.No imaging was provided to aid in the investigation.However, in all reported instances of this failure where the device was returned, the graft was found to be within specification.It was determined that the graft shortening may be a result of compression of the graft within the delivery system, rather than a result of a manufacturing error.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and related sub-assembly lot revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The product ifu, [t_zaaasz_rev4] ¿zenith spiral-z aaa iliac leg with the z-trak introduction system,¿ provides the following information to the user related to the reported failure mode: ¿4 warnings and precautions 4.2 patient selection, treatment and follow-up zenith spiral-z iliac artery distal fixationsite greater than 19 mm in length and 7.5-20 mm in diameter is required.4.3 pre-procedure measurement techniques and imaging pre-procedure imaging reconstruction thicknesses > 3 mm may result in sub-optimal device sizing, or in failure to appreciate focal stenoses from ct.Lengths utilizing ct, length measurements should be determined to accurately assess length as well as planning zenith spiral-z aaa iliac leg components.¿ based on the available information, no device return, and the results of the investigation, a definitive conclusion could not be established.However, a likely cause of the reported graft shortening is axial compression of the graft within the delivery system.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.